Background . Amitraz is a formamidine pesticide widely used in agriculture and veterinary medicine as an insecticide and acaricide. Reports on amitraz poisoning in humans are not as prevalent as those in animals. Of human intoxications in the medical literature, the majority of intoxications are in children. The number of adult intoxications with amitraz is limited. Methods . In this study, we discuss the clinical features, laboratory findings, and management of 23 adults with amitraz poisoning cared for in our center. Data were extracted from the charts retrospectively, and included age, gender, mode of poisoning, initial symptoms, time to appearance of initial symptoms, clinical and laboratory findings, management, and prognosis. Results . Fourteen of 23 patients were female (61%). Ages ranged from 16 and 78 years (mean 38.6 19.8 years). Twenty-one patients ingested amitraz orally while one was exposed through skin contact and one probably through skin contact and/or inhalation. Seven patients ingested amitraz with intent to commit suicide and 11 patients accidentally. Vomiting, altered consciousness, and drowsiness were the predominant initial symptoms. Initially, hypotension was present in seven patients (30%), bradycardia in two (8.7%), myosis in six (26%), and mydriasis (without atropine administration) in three (13%). Time to appearance of the initial symptoms ranged from 5 to 120 minutes. Laboratory findings included an initial blood glucose level higher than 120 mg/dL in 62% of patients (mean 191 70 mg/dL) and elevations in AST levels in four patients (81 28 U/L) and ALT levels in three (60 14 U/L). Ten patients had central nervous system depression, which resolved spontaneously. Five patients required mechanical ventilation for respiratory depression (mean duration of mechanical ventilatory support: 50 16 hours). Six patients were thought to have been poisoned with an organophosphate and three with a carbamate pesticide due to confusing clinical picture; four of these nine patients received pralidoxim. Conclusions . In spite of a rapidly progressing and life-threatening clinical picture, amitraz intoxication in humans carries a low morbidity and mortality when appropriate supportive treatment is given. No antidote has been developed for use in more serious cases. To prevent accidental ingestions, prominent and clear warning labels should be placed on its containers.